Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
doublehawk

Doxycycline Side Effect/Reaction?

Recommended Posts

Okay, so I have had this strange rash on my neck for about four weeks. It looks like two flushed pink bands around the sides of my neck, and it is completely smooth and never itchy until today (which might have been a coincidence). It fades to the point of being nearly gone some days, but then comes back with a vengeance. I have not been wearing/eating anything out of the ordinary, and I am not putting any sort of skin product on it. Could it be the Doxycycline? I have been taking 100mg twice a day for around six weeks now.

I saw my derm a week or so ago for some other skin itchies/rashes (which I have always been prone to) and he recommended using antihistamines. They have helped with my other complaints but haven't had any effect on this rash. Unfortunately my rash had disappeared the day of my appointment, so the derm never got to see it. I'm going to *try* and talk to him tomorrow, but what do y'all think?

Share this post


Link to post
Share on other sites

'Tis weird indeed. I'll try and give him a bell tomorrow. I just finished my exams and the last thing on my mind is sitting on hold to my dermatologist's office.

Share this post


Link to post
Share on other sites

No luck getting in touch with my derm. The receptionist I talked to today didn't exactly sound 'with it', so I will call again tomorrow and check that he got my message.

In the meantime, I have decided to stop the doxy. My skin is going absolutely beserk. I have rashes on my neck, upper back and upper chest. The neck rash I mentioned has morphed into an angry looking, itchy beastie of a thing. Hive-like spots keep appearing on my face. I honestly don't know what could be causing this other than the doxy! I am not eating differently and haven't switched laundry detergents or bath products. I do not apply any cosmetics or acne meds to my neck or chest, so that would seem to rule out makeup and Epiduo?

This is a little bit not fair because my skin was just getting to the point of being clear...grr...now I look like I have burns on my neck. =]

Share this post


Link to post
Share on other sites

I am probably talking to myself here, but...I finally got in contact with my derm today! He said that it *could* be a reaction to doxy and that I should stop taking it. He is going to send me a prescription for something else. It's been 2 days since I last took doxy and my rashes/spots have improved a bit. Hopefully they will go away completely and that will be that. A pharmacist I spoke to was quite adamant that it wouldn't be a reaction to doxy. We'll see.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×